Jan 19, 2002
I am a 45 year old hemophiliac long term survivor(19 yrs) who is co-infected through the use of blood products. Recently my platelets have been dropping to new lows(35,000)without any internal or external bleeding. Is there any evidence of this being caused by HIV or HCV or both?
Response from Dr. Rodriguez-Torres
You do not give information about the status of your HIV or HCV.If you are stable with your HAART therapy ,thrombocitopenia ,should not be HIV related.On the other hand ,you may have enough HCV disease duration, to have significant liver disease.In more advanced liver disease,the spleen becomes enlarged, and platelet count decreases.If this is the case, you should start therapy for HCV as soon as possible,to erracicate the HCV and to prevent further damage.It is well known, that HCV is more agressive in coinfection,and that liver related complications are increasing as the cause of death in HIV.You should tolerate therapy very well if your cd4 is higher than 100.Good luck.
Please help interpret Hep B test results
how do i protect myself from hep
- What To Do About Feeling Fatigued And Dizzy With Hep C?
- If The Woman Already Has Hiv Can A Man Get It Through Vaginal Sex?
- How Many People Die From Stds Or Hiv?
- Hepatitis B Symptoms Stool Color
- Does A Swollen Neck Lymph Node Mean I Have Hiv?
- How Bad Will The Headaches Be When You Get Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.